Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 1, 2009, 6:18 PM CDT for Knox County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2009, 6:18 PM CDT (23:18 UTC)
- Expired
- Jun 1, 2009, 11:53 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, MO
The radar
The Quad Cities radar (KDVN), 198 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLSX 012318 FFWLSX MOC103-020530- /O.NEW.KLSX.FF.W.0030.090601T2318Z-090602T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 618 PM CDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN KNOX COUNTY IN NORTHEAST MISSOURI * UNTIL 1230 AM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. NATIONAL WEATHER SERVICE RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL HAS ALREADY OCCURRED ACROSS NORTHERN KNOX COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLONY...GREENSBURG...AND BARING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BRIDGE CREEK ...SOUTH FORK SOUTH FABIUS RIVER...LONG BRANCH...PLUM BRANCH...NORTH FORK SOUTH FABIUS RIVER...NICK BRANCH...MIDDLE FABIUS RIVER...BEAR CREEK...NORTH FABIUS RIVER...TROUBLESOME CREEK...LITTLE BRIDGE CREEK...SOUTH FORK MIDDLE FABIUS RIVER...SAND HILL BRANCH AND NORTH FORK SALT RIVER. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4030 9195 4020 9195 4017 9235 4030 9235 $$ CVKING
2 follow-up statements
000 WGUS73 KLSX 020234 FFSLSX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 934 PM CDT MON JUN 1 2009 MOC103-020530- /O.CON.KLSX.FF.W.0030.000000T0000Z-090602T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX MO- 934 PM CDT MON JUN 1 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN KNOX COUNTY UNTIL 1230 AM CDT... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORMS THAT PRODUCED THE VERY HEAVY RAINFALL ACROSS THE WARNED AREA HAD MOVED NORTH. 3 INCHES OF RAINFALL NEAR GREENSBURG WAS REPORTED EARLIER THIS EVENING. RUNOFF FROM THIS EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING TO OCCUR. MANY COUNTY ROADS HAD FLOWING WATER ACROSS THEM ACCORDING TO PUBLIC REPORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4030 9195 4020 9195 4017 9235 4030 9235 $$ CVKING
000 WGUS73 KLSX 020453 FFSLSX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1153 PM CDT MON JUN 1 2009 MOC103-020508- /O.CAN.KLSX.FF.W.0030.000000T0000Z-090602T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX MO- 1153 PM CDT MON JUN 1 2009 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN KNOX COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA ARE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. RIVER LEVEL WILL CONTINUE TO RISE OVERNIGHT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4030 9195 4020 9195 4017 9235 4030 9235 $$ CVKING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:01 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 1, 6:01 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 601 PM CDT MON JUN 1 2009 .DISCUSSION... /305 PM CDT MON JUN 1 2009/ THUNDERSTORM CHANCES AND ATTENDANT SEVERE WEATHER PROBABILITES WILL BE THE MAIN FORECAST ISSUES THE NEXT FEW DAYS. TONIGHT IT APPEARS ANY THREAT WILL BE CONFINED TO MAINLY THE FAR NORTHERN PORTION OF THE CWA. GOOD HEATING ACROSS THE AREA TODAY HAS RESULTED IN A VERY UNSTABLE AND WEAKLY CAPPED AIR MASS...HOWEVER LITTLE IS GOING ON ATTM DUE TO THE LACK OF ANY FORCING MECHANISM. THIS SHOULD CHANGE THIS EVENING AS THE COLD FRONT NOW MOVING THROUGH IOWA PUSHES JUST SOUTH OF THE IA/MO BORDER BY 00Z. ATTM ANTICIPATING THUNDERSTORMS TO DEVELOP ALONG THIS FRONT IN THE 21-00Z TIME FRAME. WESTERLY DEEP LAYER SHEAR ON THE 20-25 KTS WOULD FAVOR MULTICELL MODES WITH POTENTIAL FOR SOME SMALL BOWING SEGMENTS OR CLUSTERS. ATTM BELIEVE THE SRN LIMIT OF ANY THREAT IS NEAR A MOBERLY TO PITTSFIELD LINE. ALL OF THE GUIDANCE INCLUDING NUMEROUS EXPLICIT MODELS SUGGEST THE THREAT WILL BE CONFINED TO THIS EVENING. BY LATE THIS EVENING...THE SSWLY LLJ RAMPS UP AND FOCUSES THE BEST LIFT AND FORCING FUTHER NORTH FROM ERN NEBRASKA INTO IOWA. WHILE THERE IS SOME THREAT OF PRECIPITATION ALONG ANY RESIDUAL BOUNDARIES ON TUESDAY MORNING ACROSS NE MO AND WEST CENTRAL IL FROM ANY CONVECTIVE BOUNDARIES...THE MAIN THREAT FOR THUNDERSTORMS ON TUESDAY SHOULD BE IN THE AFTERNOON. THE FRONT WILL MAKE SLOW SOUTHEASTWARD INROADS INTO THE CWA...A WEAK SHORTWV WILL BE MIGRATING THRU THE MID MS VLY PROVIDING SOME ASCENT...AND THE AIR MASS ALONG AND SOUTH OF THE FRONT LIKE TODAY WILL BE QUITE UNSTABLE AND WEAKLY CAPPED. ONCE AGAIN THERE WILL BE SOME SEVERE THREAT IN THE VICINITY OF THE FRONT WITH DEEP LAYER SHEAR FAVORING MULTICELL MODES. THE PRECIPITATION THREAT SHOULD INCREASE IN COVERAGE ON TUESDAY NIGHT AND INTO WEDNESDAY AS THE FRONT PROGRESSES SEWD THROUGH THE CWA AND A SERIES OF FRONTAL WAVES TRAVERSE IT IN RESPONSE TO SEVERAL MID LEVEL SHORTWVS. GUIDANCE SUGGESTS THAT CLOUDS WILL BE WIDESPREAD ON WEDNESDAY AND THIS ALONG WITH THE PCPN AND POST-FRONTAL CAA DICTATED LOWERING THE MAX TEMPS. COOLER THAN AVERAGE TEMPERATUES WILL THEN PERSIST ON THURSDAY WITH A RETURN TO SEASONABLE LEVELS BY LATE WEEK INTO THE WEEKEND AS A WARM FRONT BEGINS TO LIFT BACK INTO THE AREA. THIS FRONT WILL ALSO BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA NEXT WEEKEND. GLASS && .AVIATION... /602 PM CDT MON JUN 1 2009/ FOR THE 00Z TAFS... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS EVENING SOUTH OF A SLOW MOVING COLD FRONT. THESE STORMS WERE MOVING SLIGHTLY NORTH OF EAST...AND WILL REMAIN IN THE VICINITY OF KUIN THIS EVENING BEFORE DIMINISHING. FOCUS FOR CONVECTION OVERNIGHT SHOULD BE NORTH OF THE CWA AND CLOSELY TIED TO THE LOW LEVEL JET...SO VFR CONDITIONS ANTICIPATED AT ALL SITES. COLD FRONT WILL STALL AND THEN LIFT BACK NORTH OF KUIN TOMORROW MORNING. TOMORROW AFTERNOON CONVECTION WILL BE ISOLATED TO SCATTERED AS AREA REMAINS IN WARM SECTOR. HAVE A TOKEN PROB30 FOR ALL SITES...BUT MAIN CONVECTIVE THREAT MAY HOLD OFF UNTIL FROPA TOMORROW EVENING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 1, 3:34 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT MON JUN 1 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 334 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS A FRONT STALLS JUST SOUTH OF THE MISSOURI AND IOWA BORDER. A FEW OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. MODERATE TO MAJOR FLOODING IS CONTINUING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCES FOR THUNDERSTORMS WILL INCREASE FROM TUESDAY THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES SOUTHWARD THROUGH THE AREA. A FEW OF THE STORMS COULD BE SEVERE ON TUESDAY AFTERNOON AND EVENING...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY ACROSS NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Special weather statement, Jun 1, 4:57 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 457 PM CDT MON JUN 1 2009 MOZ018-012230- KNOX MO- 457 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX COUNTY UNTIL 530 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENSBURG...OR 7 MILES NORTH OF EDINA... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLONY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Jun 1, 5:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT MON JUN 01 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 3 N BARING 40.29N 92.21W
06/01/2009 M0.75 INCH KNOX MO CO-OP OBSERVER
NEAR GREENSBURG....ALONG THE COUNTY LINE.
&&
EVENT NUMBER LSX0902120
KARLZSpecial weather statement, Jun 1, 6:17 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 617 PM CDT MON JUN 1 2009 MOZ018-020015- KNOX MO- 617 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX COUNTY UNTIL 715 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF BRASHEAR...OR 11 MILES NORTHWEST OF EDINA...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREENSBURG...COLONY AND BARING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.